Flash Flood, Halifax
- When
- August 30, 10:55 AM EST to 1:00 PM EST
- Where
- Halifax County, Ringwood
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.258, -77.652 (the zone’s center; the record gives no point)
Numerous roads were closed due to flooding.
2 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before the first event at Aug 30, 9:45 AM EST, 1 hour 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 1045 AM EDT FRI AUG 30 2002 ...LATE MORNING UPDATE... TRAINING OVER NASH AND HALIFAX COUNTIES FROM LAST NIGHTS INITIAL WAVE LEADING TO FLASH FLOOD CRITERIA AS KRAX ONE HOUR QPF INDICATES 3.0 TO 4.0 INCHES IN THE WARNED AREA. 12Z UPPER AIR ANALYSIS SHOWS ENTIRE CWA IN RIGHT REAR JET ENTRANCE WITH 25KTS OF SPEED DIVERGENCE NOTED. AGREE WITH KILM THAT NEXT WAVE STARTING TO MOVE INTO SOUTHERN NORTH CAROLINA. MAIN FORECAST PROBLEM WILL BE WHETHER THE RAIN WILL HOLD TOGETHER OR DISSIPATE AS IT DRIFTS AWAY FROM COASTAL SURFACE BOUNDARY. UPPER SUPPORT MENTIONED SHOULD HELP LATER THIS AFTERNOON AS WAVE MOVES NORTH. IF THIS TURNS OUT TO BE TRUE...ADDITIONAL TRAINING OVER WARNED AREA WILL WARRANT A FLOOD WATCH FOR EASTERN PORTIONS OF CWA. WITH WEDGE FIRMLY IN PLACE AND GREATER RADAR COVERAGE THAN YESTERDAY...TEMPERATURE WILL BE VERY CLOSE OR COOLER THAN YESTERDAYS READINGS. THIS WILL REQUIRE A ONE TO TWO CATEGORY DOWNGRADE FOR HIGHS TODAY. WILL HIGHLIGHT HEAVY RAIN AND CATEGORICAL POPS IN EAST POPS WITH LIKELY EVERYWHERE ELSE. .RAH...NONE. BL
NCZ008>011-025>028-041>043-077-078-086-088-089-301420- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NORTH CAROLINA 730 AM EDT FRI AUG 30 2002 ... PERIODS OF RAIN AN DPONDING OF WATER ON ROADS ... EARLY THIS MORNING AN AREA OF HEAVY SHOWERS WAS MOVING THROUGH WAKE... DURHAM...FRANKLIN...NASH...WARREN...AND HALIFAX COUNTIES. SOME OF THE HEAVIER SHOWERS HAVE PRODUCED PONDING OF WATER ON ROAD WAYS. NATIONAL WEATHER SERVICE RADAR ESTIMATES UP TO AN INCH OF RAIN HAS FALLEN OVER PORTIONS OF THESE COUNTIES. WEATHER RADAR ALSO SHOWS AN ADDITIONAL AREA OF SHOWERS MOVING NORTHWARD FROM THE SOUTHERN COASTAL AREA INTO THE SANDHILLS NEAR FAYETTEVILLE AND INTO THE SOUTHERN COASTAL PLAIN NEAR CLINTON AND GOLDSBORO. MOTORISTS ARE URGED TO USE CAUTION DUE TO PONDING OF WATER ON ROADWAYS. LAW ENFORCEMENT OFFICIALS IN WAKE AND FRANKLIN COUNTIES HAVE REPORTED CAR ACCIDENTS ASSOCIATED WITH DRIVING TOO FAST FOR THE WET CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. KK
The Norfolk radar (KAKQ), 99 km away, was scanning. The volume nearest the first event began at 15:57 UTC.
2 flash flood. Local standard time, as filed.
Numerous roads were closed due to flooding.
Flooding closed roads in Momeyer and Spring Hope.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2002Every state in 2002This day in weather historyWarnings in North Carolina, August 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5312477, 5312478.